Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 20, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Apr 20, 2015, 1:02 AM EDT for Sampson County, Wayne County, North Carolina. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 20, 2015, 1:02 AM EDT (05:02 UTC)
- Expired
- Apr 20, 2015, 1:45 AM EDT
- In force
- 43 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Sampson County, NC, Wayne County, NC
The radar
The Raleigh/Durham radar (KRAX), 58 km from the middle of the area, began a volume at 05:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 5.0 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 202 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 586 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 224 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
375
WUUS52 KRAH 200502
SVRRAH
NCC163-191-200545-
/O.NEW.KRAH.SV.W.0020.150420T0502Z-150420T0545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
102 AM EDT MON APR 20 2015
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WAYNE COUNTY IN CENTRAL NORTH CAROLINA...
NORTHEASTERN SAMPSON COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 145 AM EDT
* AT 101 AM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WIND GUSTS UP TO 60 MPH. THIS STORM
WAS LOCATED 10 MILES WEST OF MOUNT OLIVE...MOVING NORTHEAST AT 40
MPH.
* LOCATIONS IMPACTED INCLUDE...
GOLDSBORO...MOUNT OLIVE...MOUNT OLIVE...WALNUT CREEK...PIKEVILLE...
EUREKA...BROGDEN...MAR-MAC...GRANTHAM...HOBBTON...CLIFFS OF THE
NEUSE STATE PARK AND ELROY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM.
ALTHOUGH A TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...
ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 3534 7782 3524 7783 3518 7798 3519 7802
3518 7807 3519 7816 3511 7817 3506 7829
3518 7840 3534 7819 3535 7816 3537 7816
3559 7789 3559 7786 3555 7782 3543 7783
3539 7780
TIME...MOT...LOC 0501Z 232DEG 33KT 3519 7826
$$
VINCENT4 follow-up statements
352
WWUS52 KRAH 200518
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
118 AM EDT MON APR 20 2015
NCC163-200526-
/O.CAN.KRAH.SV.W.0020.000000T0000Z-150420T0545Z/
SAMPSON NC-
118 AM EDT MON APR 20 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SAMPSON COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED
NORTHEAST INTO WAYNE COUNTY. AS A RESULT...THE WARNING FOR
SAMPSON COUNTY HAS BEEN CANCELLED.
LAT...LON 3534 7782 3524 7783 3518 7798 3519 7802
3518 7807 3519 7816 3521 7817 3522 7824
3527 7828 3534 7819 3535 7815 3537 7816
3559 7789 3559 7786 3555 7782 3543 7783
3539 7780
TIME...MOT...LOC 0516Z 231DEG 33KT 3527 7813
$$
NCC191-200545-
/O.CON.KRAH.SV.W.0020.000000T0000Z-150420T0545Z/
WAYNE NC-
118 AM EDT MON APR 20 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM EDT
FOR WAYNE COUNTY...
AT 116 AM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WIND GUSTS UP TO 60 MPH. THIS STORM
WAS LOCATED NEAR MOUNT OLIVE...MOVING NORTHEAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
GOLDSBORO...MOUNT OLIVE...MOUNT OLIVE...WALNUT CREEK...PIKEVILLE...
EUREKA...BROGDEN...MAR-MAC...GRANTHAM AND CLIFFS OF THE NEUSE STATE
PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
DOPPLER RADAR CONTINUES TO INDICATE ROTATION WITHIN THIS STORM.
ALTHOUGH A TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...
ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 3534 7782 3524 7783 3518 7798 3519 7802
3518 7807 3519 7816 3521 7817 3522 7824
3527 7828 3534 7819 3535 7815 3537 7816
3559 7789 3559 7786 3555 7782 3543 7783
3539 7780
TIME...MOT...LOC 0516Z 231DEG 33KT 3527 7813
$$
VINCENT831
WWUS52 KRAH 200529
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
129 AM EDT MON APR 20 2015
NCC191-200545-
/O.CON.KRAH.SV.W.0020.000000T0000Z-150420T0545Z/
WAYNE NC-
129 AM EDT MON APR 20 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM EDT
FOR EASTERN WAYNE COUNTY...
AT 128 AM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WIND GUSTS UP TO 60 MPH.
THIS STORM WAS LOCATED NEAR GOLDSBORO...MOVING NORTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
GOLDSBORO...WALNUT CREEK...PIKEVILLE...EUREKA...BROGDEN...MAR-MAC...
GRANTHAM AND ELROY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
DOPPLER RADAR CONTINUES TO INDICATE ROTATION WITHIN THIS STORM.
ALTHOUGH A TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...
ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 3534 7782 3529 7783 3528 7787 3527 7792
3526 7799 3524 7805 3523 7813 3528 7818
3531 7818 3534 7819 3535 7815 3537 7816
3559 7789 3559 7786 3555 7782 3543 7783
3539 7780
TIME...MOT...LOC 0528Z 233DEG 32KT 3534 7802
$$
VINCENT197
WWUS52 KRAH 200535
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
135 AM EDT MON APR 20 2015
NCC191-200545-
/O.CON.KRAH.SV.W.0020.000000T0000Z-150420T0545Z/
WAYNE NC-
135 AM EDT MON APR 20 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM EDT
FOR NORTHEASTERN WAYNE COUNTY...
AT 134 AM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WIND GUSTS UP TO 60 MPH.
THIS STORM WAS LOCATED OVER GOLDSBORO...MOVING NORTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
GOLDSBORO...PIKEVILLE...EUREKA...MAR-MAC...ELROY AND BROGDEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
DOPPLER RADAR CONTINUES TO INDICATE ROTATION WITHIN THIS STORM.
ALTHOUGH A TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...
ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 3534 7782 3533 7783 3533 7787 3532 7791
3531 7797 3530 7801 3532 7805 3534 7808
3536 7810 3543 7809 3559 7789 3559 7786
3555 7782 3543 7783 3539 7780
TIME...MOT...LOC 0534Z 229DEG 31KT 3539 7798
$$
VINCENT084
WWUS52 KRAH 200545
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
145 AM EDT MON APR 20 2015
NCC191-200553-
/O.EXP.KRAH.SV.W.0020.000000T0000Z-150420T0545Z/
WAYNE NC-
145 AM EDT MON APR 20 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WAYNE COUNTY WILL
EXPIRE AT 145 AM EDT...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS RECENTLY
WEAKENED...AND SEVERE WEATHER IS NO LONGER EXPECTED. AS A
RESULT...THE WARNING WILL BE ALLOWED TO EXPIRE AT 145 AM.
IF THIS STORM RE-INTENSIFIES...A NEW WARNING MAY BE NECESSARY.
LAT...LON 3534 7782 3533 7783 3533 7787 3532 7791
3531 7797 3530 7801 3532 7805 3534 7808
3536 7810 3543 7809 3559 7789 3559 7786
3555 7782 3543 7783 3539 7780
TIME...MOT...LOC 0541Z 232DEG 33KT 3539 7798
$$
VINCENTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 9:38 PM EDT, 3 hours 24 minutes earlier.
Area forecast discussion, Apr 19, 9:38 PM EDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 938 PM EDT SUN APR 19 2015 .SYNOPSIS...AN AREA OF LOW PRESSURE WILL MOVE NORTHEAST INTO THE GREAT LAKES ON MONDAY. A COLD FRONT WILL MOVE INTO THE MOUNTAINS FROM THE WEST MONDAY AFTERNOON AND THEN TRACK EAST TO THE CAROLINA COAST LATE MONDAY NIGHT. HIGH PRESSURE WILL BUILD INTO THE REGION FOR TUESDAY AND WEDNESDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 935 PM SUNDAY... A TORNADO WATCH REMAINS IN EFFECT FOR JOHNSTON...WAYNE...AND SAMPSON COUNTIES IN CENTRAL NC THROUGH 11 PM THIS EVENING. THE MAIN LINE (QLCS) OF HEAVY SHOWERS AND ISOLATED STORMS IS CURRENTLY PUSHING EAST-NORTHEAST THROUGH SOUTHEASTERN NC. THE BEST CHANCE FOR SEVERE WEATHER WILL BE ACROSS THE SOUTH OVER THE NEXT COUPLE OF HOURS. THE SPC MESOANALYSIS INDICATES MUCAPE AROUND 500 J/KG AND 0-1 KM SHEAR OF 20-30 KTS. THE INCREASINGLY NEGATIVELY TILTED UPPER LEVEL TROUGH WILL CONTINUE TO ACCELERATE THROUGH THE REGION OVERNIGHT AS THE PARENT LOW DEEPENS AND ACCELERATES NORTH THROUGH THE WESTERN GREAT LAKES. ALTHOUGH A DRY SLOT APPEARS TO BE MAKING ITS WAY INTO FAR SW NC AND THE RAIN IS MOVING OUT...ANOTHER ROUND OF SHOWERS IS DEVELOPING OVER THE NC/SC MTNS/FOOTHILLS AND MAY MOVE INTO THE FAR WESTERN PORTIONS OF THE AREA. FOR NOW...THE HIGH RES CAMS SHOW THESE ADDITIONAL SHOWERS PETERING OUT BEFORE THEY REACH THE RAH CWA AND THE CURRENT ROUND OF SHOWERS AND STORMS EXITING THE NORTHERN COASTAL PLAIN AROUND 06Z. THUS...ONCE THE RAIN MOVES OUT OF THE AREA THE REST OF THE OVERNIGHT SHOULD BE DRY WITH RELATIVELY LOWER DEWPOINTS. TEMPERATURES SHOULD BE FAIRLY STEADY OVERNIGHT...PERHAPS DECREASING A DEGREE OR TWO...LOWS MAINLY IN THE LOW TO MID 60S. && .SHORT TERM /MONDAY AND MONDAY NIGHT/... AS OF 420 PM SUNDAY... A COLD FRONT WILL APPROACH THE APPALACHIANS DURING THE AFTERNOON AND THEN MOVE THROUGH CENTRAL NC MONDAY NIGHT BEFORE MOVING OFFSHORE TOWARD DAYBREAK TUESDAY. LINGERING STRATUS ACROSS CENTRAL NC ON MONDAY MORNING WILL GIVE WAY TO INCREASING INTERVALS OF SUNSHINE DURING THE LATE MORNING AND EARLY AFTERNOON HOURS. BOUNDARY LAYER DEW POINTS WILL RANGE IN THE LOWER 60S. WITH AFTERNOON HEATING AND SURFACE TEMPERATURES EXPECTED TO RISE INTO THE UPPER 70S TO LOWER 80S...THE ATMOSPHERE WILL BECOME MODERATELY UNSTABLE WITH MLCAPE VALUES IN THE 1000-2000 J/KG RANGE BY AFTERNOON. SCATTERED CONVECTION IS EXPECTED TO DEVELOP DURING THE MID TO LATE AFTERNOON ACROSS THE FOOTHILLS AND WESTERN PIEDMONT AS THE COLD FRONT APPROACHES. THE WESTERLY FLOW MAY ACT TO LIMIT CONVECTIVE COVERAGE AND RECENT CONVECTION ALLOWING MODELS SUGGEST THAT THE CONVECTIVE COVERAGE WILL BE MORE LIMITED THAN PREVIOUSLY NOTED. HOWEVER...IF CONVECTION CAN DEVELOP THERE IS A SEVERE WEATHER RISK MAINLY FROM THE 21 TO 06Z TIME FRAME AS A NARROW CORRIDOR OF CONVECTION PUSHES EAST. THE MAIN THREAT WILL LIKELY BE ASSOCIATED WITH DAMAGING WIND GUSTS BUT IF A LESS LINEAR AND MORE DISCRETE CONVECTIVE MODE OCCURS... MORE LIKELY EARLIER IN THE EVENT...THAN A INCREASING THREAT OF LARGE HAIL WILL BE PRESENT. HIGHS ON MONDAY WILL RANGE IN THE 78 TO 84 DEGREE RANGE WITH LOWS IN THE 52 TO 60 RANGE. && .LONG TERM /TUESDAY THROUGH SUNDAY/... AS OF 330 PM SUNDAY... TUESDAY THROUGH WEDNESDAY...COLD FRONT WILL HAVE MOVED OFFSHORE BY TUESDAY MORNING WITH DRY CONDITIONS RETURNING TO CENTRAL NC. HIGH PRESSURE WILL SHIFT ACROSS THE SOUTHEAST US TUESDAY INTO TUESDAY NIGHT...BEFORE MOVING OFFSHORE BY WEDNESDAY MORNING/EARLY AFTERNOON. DURING THIS TIME FRAME...DRY CONDITIONS WILL PERSIST WITH TEMPS RUNNING NEAR TO SLIGHTLY BELOW NORMAL. WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...ANOTHER COLD FRONT WILL APPROACH THE AREA LATE WEDNESDAY INTO THURSDAY. HOWEVER...LIMITED MOISTURE RETURN AHEAD OF THIS SYSTEM WILL KEEP PRECIP CHANCES ON THE LOW END. NEVERTHELESS...WILL KEEP A SLIGHT CHANCE POP IN THE FORECAST FOR EARLY THURSDAY...BUT MAINLY CONFINED TO THE SOUTHEAST HALF OF THE FORECAST AREA. HIGHS ON THURSDAY WILL RANGE FROM THE UPPER 60S ACROSS THE NORTH (EARLIER FRONTAL PASSAGE) TO THE MID/UPPER 70S FURTHER SOUTH. FRIDAY THROUGH SUNDAY...THERE IS FAIRLY HIGH UNCERTAINTY WITH REGARD TO THE END OF THE WEEK AND ESPECIALLY INTO NEXT WEEKEND. THE OVERALL PATTERN INDICATES THE AFOREMENTIONED COLD FRONT WILL STALL JUST SOUTH OF THE REGION FOR THE END OF THE WEEK. THEN...AS A SOUTHERN STREAM SYSTEM APPROACHES...MULTIPLE WAVES OF LOW PRESSURE WILL RIDE ALONG THIS BOUNDARY...SPREADING PRECIP BACK INTO THE AREA. HOWEVER...AS CAN BE EXPECTED THIS FAR OUT...DETAILS HAVE YET TO BE WORKED OUT. REGARDLESS...WILL SHOW POPS FOR EARLY IN THE WEEKEND WITH (AS OF NOW AT LEAST) DRIER CONDITIONS BY SUNDAY. TEMPS WILL GENERALLY BE NEAR TO SLIGHTLY BELOW NORMAL. && .AVIATION /00Z MONDAY THROUGH THURSDAY/... AS OF 745 PM SUNDAY... IFR/LIFR CONDITIONS WILL BE WIDESPREAD AS A WARM FRONT LIFTS NORTH OF THE AREA EARLY TONIGHT. HEAVY RAIN WILL BE TAPERING OFF FROM THE SOUTHWEST...ENDING IN THE NORTHEAST BY AROUND 06Z...BUT LOW CLOUDINESS WILL LINGER THROUGH THE NIGHT. WHILE CEILINGS WILL BE IFR...VISIBILITIES WILL IMPROVE TO MVFR OR VFR DUE TO MIXING WITH SOUTHWEST WINDS OF 10 TO 12 KNOTS. CEILINGS WILL LIFT TO VFR BY LATE MORNING WITH SOUTHWEST WINDS INCREASING AND GUSTING TO 20 TO 25 KNOTS. LOOKING FURTHER AHEAD...SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP MONDAY AFTERNOON ACROSS THE FOOTHILLS AND SPREAD EAST INTO THE WESTERN PIEDMONT VERY LATE IN THE AFTERNOON AND THEN MOVE ACROSS CENTRAL NC DURING THE EVENING HOURS. ADVERSE AVIATION CONDITIONS INCLUDING GUSTY WINDS AHEAD OF THE FRONT AND ACCOMPANYING CONVECTION WITH AREAS OF MVFR/IFR CIGS AND VISIBILITIES ARE EXPECTED. A RETURN TO VFR CONDITIONS ARE EXPECTED MONDAY NIGHT THROUGH THURSDAY AS HIGH PRESSURE BUILDS IN. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...BLAES NEAR TERM...RAH SHORT TERM...VINCENT LONG TERM...KRD AVIATION...BLAES
Hazardous weather outlook, Apr 20, 12:01 AM EDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 1201 AM EDT MON APR 20 2015 NCZ007>011-021>028-038>043-073>078-083>086-088-089-210415- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1201 AM EDT MON APR 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ...SLIGHT RISK OF SEVERE THUNDERSTORMS ON MONDAY... SCATTERED THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF A COLD FRONT TRACKING EAST ACROSS THE REGION LATE MONDAY AFTERNOON INTO MONDAY EVENING. ANY STORMS THAT DEVELOP COULD BECOME SEVERE...WITH A THREAT OF DAMAGING WINDS AND QUARTER SIZE TO GOLFBALL SIZE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Apr 19, 7:34 PM EDT, 5 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
734 PM EDT SUN APR 19 2015
NCZ039-074-075-084>086-200030-
RICHMOND NC-RANDOLPH NC-MOORE NC-HOKE NC-SCOTLAND NC-MONTGOMERY NC-
734 PM EDT SUN APR 19 2015
...A LINE OF THUNDERSTORMS WITH STRONG WIND GUSTS WILL AFFECT
PORTIONS OF RICHMOND... RANDOLPH...MOORE...HOKE...SCOTLAND AND
MONTGOMERY COUNTIES UNTIL 830 PM EDT...
AT 732 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF HEAVY DOWNPOURS AND ISOLATED THUNDERSTORMS ALONG A LINE
EXTENDING FROM 7 MILES NORTH OF BADIN LAKE TO 9 MILES SOUTH OF TROY
TO NEAR DUNBAR...AND MOVING NORTHEAST AT 45 MPH.
WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ASHEBORO...LAURINBURG...SOUTHERN PINES...ROCKINGHAM...RAEFORD...
RANDLEMAN...TROY...CARTHAGE...NORTH CAROLINA ZOO AND BADIN LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO MINOR FLOODING.
&&
LAT...LON 3480 7968 3481 7975 3517 7991 3551 8012
3551 8007 3570 8006 3592 7992 3590 7954
3552 7956 3552 7935 3543 7933 3531 7919
3527 7922 3519 7910 3504 7909 3497 7904
3483 7919 3484 7935 3477 7933 3463 7946
TIME...MOT...LOC 2332Z 212DEG 38KT 3555 8008 3523 7987 3450 7955
26Special weather statement, Apr 19, 8:24 PM EDT, 4 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
824 PM EDT SUN APR 19 2015
NCZ023-024-040-041-076-077-088-200115-
WAKE NC-CUMBERLAND NC-ORANGE NC-CHATHAM NC-ALAMANCE NC-LEE NC-
HARNETT NC-
824 PM EDT SUN APR 19 2015
...A LINE OF HEAVY SHOWERS AND ISOLATED THUNDERSTORMS WITH STRONG
WIND GUSTS WILL AFFECT PORTIONS OF SOUTHWESTERN
WAKE...CUMBERLAND...SOUTHWESTERN ORANGE...CHATHAM... SOUTHERN
ALAMANCE...LEE AND HARNETT COUNTIES UNTIL 915 PM EDT...
AT 821 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS AND ISOLATED THUNDERSTORMS ALONG A LINE EXTENDING
FROM 6 MILES SOUTHWEST OF SILER CITY TO 8 MILES SOUTHWEST OF FORT
BRAGG TO NEAR LUMBERTON...AND MOVING NORTHEAST AT 45 MPH.
WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THESE SHOWERS
AND STORMS.
LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...CARY...CHAPEL HILL...SANFORD...PITTSBORO...
LILLINGTON...SILER CITY...FORT BRAGG...CARRBORO AND FUQUAY-VARINA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3495 7904 3519 7910 3527 7922 3531 7919
3543 7933 3551 7934 3552 7955 3587 7954
3601 7925 3597 7904 3586 7902 3587 7891
3568 7875 3554 7868 3552 7871 3533 7854
3508 7867 3499 7864 3485 7851 3483 7890
TIME...MOT...LOC 0021Z 228DEG 38KT 3565 7952 3503 7907 3461 7896
26Special weather statement, Apr 19, 9:23 PM EDT, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
923 PM EDT SUN APR 19 2015
NCZ089-200200-
SAMPSON NC-
923 PM EDT SUN APR 19 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHERN SAMPSON
COUNTY UNTIL 1000 PM EDT...
AT 921 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES NORTH OF AMMON...OR 14 MILES WEST OF
CLINTON...MOVING NORTHEAST AT 35 MPH.
WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CLINTON...ROSEBORO...NEWTON GROVE...SALEMBURG...HOBBTON AND SPIVEY'S
CORNER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3487 7851 3488 7851 3490 7855 3491 7854
3493 7857 3503 7864 3529 7852 3526 7849
3526 7842 3529 7830 3522 7824 3521 7818
3520 7816 3517 7817 3482 7846
TIME...MOT...LOC 0121Z 205DEG 29KT 3497 7859
77Special weather statement, Apr 19, 9:54 PM EDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
954 PM EDT SUN APR 19 2015
NCZ078-089-200300-
SAMPSON NC-WAYNE NC-
954 PM EDT SUN APR 19 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF EASTERN
SAMPSON AND WAYNE COUNTIES UNTIL 1100 PM EDT...
AT 953 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES
SOUTHEAST OF BENSON TO NEAR HARRELLS...AND MOVING NORTHEAST AT 40
MPH.
WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
GOLDSBORO...CLINTON...MOUNT OLIVE...MOUNT OLIVE...FREMONT...WALNUT
CREEK...PIKEVILLE...NEWTON GROVE...TURKEY AND EUREKA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3466 7832 3527 7838 3529 7830 3532 7827
3535 7816 3542 7816 3547 7813 3559 7798
3559 7782 3543 7783 3538 7780 3534 7782
3518 7783 3516 7797 3519 7802 3518 7807
3519 7816 3509 7817 3490 7815 3477 7819
TIME...MOT...LOC 0153Z 220DEG 34KT 3525 7834 3477 7829
77Special weather statement, Apr 20, 12:43 AM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1243 AM EDT MON APR 20 2015
NCZ089-200515-
SAMPSON NC-
1243 AM EDT MON APR 20 2015
...A HEAVY SHOWER WITH GUSTY WINDS WILL AFFECT PORTIONS OF CENTRAL
AND SOUTHERN SAMPSON COUNTY UNTIL 115 AM EDT...
AT 1241 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
HEAVY SHOWER 8 MILES EAST OF AMMON...OR 12 MILES SOUTHWEST OF
CLINTON...MOVING NORTHEAST AT 40 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS SHOWER.
LOCATIONS IMPACTED INCLUDE...
CLINTON...GARLAND AND TURKEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED WEAK ROTATION WITH THIS SHOWER. IF
INTENSIFICATION OCCURS AND ROTATION STRENGTHENS...A WARNING COULD BE
NEEDED.
&&
LAT...LON 3478 7844 3481 7845 3481 7846 3483 7846
3484 7849 3486 7849 3487 7851 3488 7851
3490 7854 3509 7817 3508 7816 3490 7815
3481 7818 3475 7839
TIME...MOT...LOC 0441Z 243DEG 35KT 3484 7844
VINCENTSpecial weather statement, Apr 20, 12:46 AM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1246 AM EDT MON APR 20 2015
NCZ078-089-200515-
SAMPSON NC-WAYNE NC-
1246 AM EDT MON APR 20 2015
...A HEAVY SHOWER WITH GUSTY WINDS WILL AFFECT PORTIONS OF
NORTHEASTERN SAMPSON AND SOUTHWESTERN WAYNE COUNTIES UNTIL 115 AM
EDT...
AT 1244 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
HEAVY SHOWER NEAR CLINTON...MOVING NORTHEAST AT 25 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS SHOWER.
LOCATIONS IMPACTED INCLUDE...
CLINTON...MOUNT OLIVE...MOUNT OLIVE...HOBBTON AND GRANTHAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR INDICATES THAT THIS SHOWER IS ROTATING. IF
INTENSIFICATION OCCURS AND ROTATION STRENGTHENS...A WARNING COULD BE
NEEDED.
&&
LAT...LON 3507 7848 3534 7820 3518 7806 3518 7809
3519 7816 3518 7817 3509 7817 3508 7816
3506 7816 3499 7843
TIME...MOT...LOC 0444Z 232DEG 24KT 3506 7840
VINCENTThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 8:24 PM EDT | Special Weather Statement | RAH | Chatham, Cumberland, Harnett, Lee | 51 min |
| Apr 19, 9:23 PM EDT | Special Weather Statement | RAH | Sampson | 37 min |
| Apr 19, 9:54 PM EDT | Special Weather Statement | RAH | Wayne | 66 min |
| Apr 20, 12:43 AM EDT | Special Weather Statement | RAH | Sampson | 32 min |
| Apr 20, 12:46 AM EDT | Special Weather Statement | RAH | Sampson | 29 min |
| Apr 20, 1:23 AM EDT | Special Weather Statement | RAH | Sampson | 22 min |
| Apr 20, 1:42 AM EDT | Special Weather Statement | RAH | Wayne | 33 min |
| Apr 20, 1:44 AM EDT | Areal Flood Advisory | RAH | Edgecombe, Halifax, Sampson, Wayne, Wilson | 3 hr |
| Apr 20, 2:00 AM EDT | Special Weather Statement | RAH | Edgecombe | 30 min |
| Apr 20, 2:18 AM EDT | Special Weather Statement | RAH | Halifax | 57 min |
| Apr 20, 10:38 AM EDT | Special Weather Statement | RAH | Davidson | 52 min |
| Apr 20, 10:54 AM EDT | Special Weather Statement | RAH | Alamance, Forsyth, Guilford, Randolph | 66 min |
| Apr 20, 1:42 PM EDT | River Flood Warning | RAH | Davidson, Davie | 38 hr |
| Apr 20, 2:30 PM EDT | Special Weather Statement | RAH | Davidson, Forsyth, Guilford, Randolph | 45 min |
| Apr 20, 2:35 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth, Guilford | 40 min |
| Apr 20, 2:56 PM EDT | Special Weather Statement | RAH | Harnett | 49 min |
| Apr 20, 3:09 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Harnett, Lee | 31 min |
| Apr 20, 3:11 PM EDT | Special Weather Statement | RAH | Chatham | 64 min |
| Apr 20, 3:15 PM EDT | Severe Thunderstorm Warning | RAH | Guilford | 30 min |
| Apr 20, 3:20 PM EDT | Severe Thunderstorm Warning | RAH | Chatham | 25 min |
| Apr 20, 3:39 PM EDT | Special Weather Statement | RAH | Wake | 36 min |
| Apr 20, 3:42 PM EDT | Special Weather Statement | RAH | Durham | 33 min |
| Apr 20, 3:47 PM EDT | Special Weather Statement | RAH | Lee | 28 min |
| Apr 20, 4:01 PM EDT | Special Weather Statement | RAH | Wake | 44 min |
| Apr 20, 4:16 PM EDT | Special Weather Statement | RAH | Granville | 44 min |
| Apr 20, 4:19 PM EDT | Severe Thunderstorm Warning | RAH | Person | 41 min |
| Apr 20, 4:24 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Granville, Vance, Wake | 31 min |
| Apr 20, 4:28 PM EDT | Special Weather Statement | RAH | Wake | 62 min |
| Apr 20, 4:35 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 26 min |
| Apr 20, 4:47 PM EDT | Special Weather Statement | RAH | Davidson | 43 min |
| Apr 20, 4:57 PM EDT | Special Weather Statement | RAH | Warren | 48 min |
| Apr 20, 5:00 PM EDT | Special Weather Statement | RAH | Franklin | 45 min |
| Apr 20, 5:03 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Person | 26 min |
| Apr 20, 5:22 PM EDT | Severe Thunderstorm Warning | RAH | Halifax, Warren | 53 min |
| Apr 20, 5:29 PM EDT | Severe Thunderstorm Warning | RAH | Randolph | 46 min |
| Apr 20, 5:58 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Montgomery, Moore, Randolph, Stanly | 62 min |
| Apr 20, 6:10 PM EDT | Special Weather Statement | RAH | Alamance, Chatham, Durham, Orange | 50 min |
| Apr 20, 6:44 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Durham, Orange, Wake | 46 min |
| Apr 20, 6:45 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery, Moore | 50 min |
| Apr 20, 6:56 PM EDT | Special Weather Statement | RAH | Stanly | 34 min |
| Apr 20, 6:56 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Lee | 49 min |
| Apr 20, 7:13 PM EDT | Special Weather Statement | RAH | Franklin, Wake | 47 min |
| Apr 20, 7:48 PM EDT | Special Weather Statement | RAH | Lee | 57 min |
| Apr 20, 7:53 PM EDT | Special Weather Statement | RAH | Wake | 67 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.